# SDR CA190318029

- Difficulty date: March 12, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 3,647 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: RG2415
- Condition: Failed
- Location: Master
- Stage of operation: NR
- How discovered: 9
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT RETURNED TO BASE AND REPORTED HAVING TO RE-SET THE ALTERNATOR AFTER THE LIGHT HAD ILLUMINATED SEVERAL TIMES IN FLIGHT. THE AIRCRAFT WAS DUE FOR A 100HR ANYWAY SO THE INSPECTION WAS CARRIED OUT. DURING THE INSPECTION IT WAS FOUND THAT THE BATTERY UNDER THE CO-PILOT SEAT WAS MELTED IN TWO PLACES. THE ALTERNATOR WAS CLOSE TO OVERHAUL ANYWAY SO IT WAS REPLACED AS A PRECAUTION. WE CAN`T BE SURE THE BATTERY CAUSED THE ALTERNATOR ISSUES BUT IT APPEARS THE BATTERY SHORTED INTERNALLY. THE PILOT DID NOT REPORT ANY ODD SMELLS IN THE AIRCRAFT.
